Skip to Content

I have had the iud for two months and the second month I bleed for 20 days,is that normal?

Responses (1)

Kahleia 9 Jun 2010

Irregular menstrual bleeding among IUD users is not usually a sign of a health problem. Bleeding can, in fact, be a sign that the IUD is working properly. The copper released by the IUD interrupts the normal reproductive cycle and causes the endometrium to shed more frequently than during a woman's normal menses.
However, due to the possibility of increased bleeding with IUD use, women should be carefully screened for risk of anemia prior to insertion.
About 12% of women have the copper IUD removed because of increased menstrual bleeding or cramping. But after about 3 months of increased bleeding or spotting, the IUD reduces menstrual cramps and bleeding by an average of 90%.
In 1 out of 1,000 women, the IUD will get stuck in or puncture (perforate) the uterus, but that is rare and almost always happens on insertion.

*Although it sounds like the increased bleeding is a possibility, 20 days is a long time. Tell your doctor and see what he says.

jaurice 9 Jun 2010

thanks that helped me alot. I went to the doctor last month an he told me it was normal because I haven't been on any birthcontrol in 3yrs. But i was on the depo shot after I had my son and it made me bleed for 4 month straight, n the nurse practioner prescribed me with sum pills to take for ten days and it helped. when u got urs did it make u feel uncomfortable before being sexual active? I have because it has a odor that only i can smell.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions